Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 7:21 PM CST for Wilcox County, Alabama. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 7:21 PM CST (01:21 UTC)
- Expired
- Feb 12, 2025, 7:32 PM CST
- In force
- 11 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 124 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 1:32 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
240
WUUS54 KMOB 130121
SVRMOB
ALC131-130145-
/O.NEW.KMOB.SV.W.0004.250213T0121Z-250213T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
721 PM CST Wed Feb 12 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Wilcox County in south central Alabama...
* Until 745 PM CST.
* At 721 PM CST, a severe thunderstorm was located 7 miles south of
Consul, or 16 miles northwest of Camden, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Wilcox County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM CST for south central
Alabama.
&&
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8737 3220 8736 3220 8733 3218 8732
3217 8729 3207 8752 3213 8758 3213 8752
3226 8752 3227 8751
TIME...MOT...LOC 0121Z 234DEG 40KT 3215 8750
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
579
WWUS54 KMOB 130132
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
732 PM CST Wed Feb 12 2025
ALC131-130142-
/O.CAN.KMOB.SV.W.0004.000000T0000Z-250213T0145Z/
Wilcox AL-
732 PM CST Wed Feb 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILCOX COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for south central
Alabama.
LAT...LON 3227 8744 3224 8741 3224 8739 3222 8739
3222 8737 3220 8736 3220 8733 3218 8732
3217 8729 3207 8752 3213 8758 3213 8752
3226 8752 3227 8751
TIME...MOT...LOC 0130Z 234DEG 40KT 3222 8738
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:41 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 12, 5:41 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
541 PM CST Wed Feb 12 2025
...NEW MESOSCALE AND AVIATION UPDATE...
.UPDATE...
Issued at 539 PM CST Wed Feb 12 2025
There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.
Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.
Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.
Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH
&&
.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025
MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 53 67 42 65 56 77 57 64 / 100 20 0 10 20 20 90 30
Pensacola 61 70 47 65 59 73 63 67 / 90 60 0 10 20 20 90 50
Destin 63 73 49 68 60 73 64 69 / 90 80 0 20 10 20 80 70
Evergreen 53 65 38 65 51 77 56 62 / 90 30 0 10 20 10 100 40
Waynesboro 46 60 36 65 50 78 49 58 / 100 0 0 10 30 30 100 20
Camden 47 59 35 63 48 75 51 60 / 100 10 0 10 30 20 100 40
Crestview 60 72 42 68 53 76 61 67 / 100 70 0 10 10 10 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until noon CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until noon CST Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.
Small Craft Advisory until noon CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:01 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 44 min |
| Feb 12, 6:39 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Feb 12, 6:42 PM CST | Tornado Warning | MOB | Clarke | 10 min |
| Feb 12, 6:49 PM CST | Tornado Warning | MOB | Choctaw | 23 min |
| Feb 12, 7:38 PM CST | Tornado Warning | MOB | Choctaw | 52 min |
| Feb 12, 8:11 PM CST | Tornado Warning | MOB | Choctaw | 21 min |
| Feb 12, 9:27 PM CST | Special Weather Statement | MOB | Washington | 33 min |
| Feb 12, 9:27 PM CST | Tornado Warning | MOB | Clarke, Monroe | 33 min |
| Feb 12, 9:48 PM CST | Tornado Warning | MOB | Clarke, Monroe | 27 min |
| Feb 12, 10:03 PM CST | Special Weather Statement | MOB | Wilcox | 42 min |
| Feb 12, 10:09 PM CST | Tornado Warning | MOB | Monroe, Wilcox | 23 min |
| Feb 12, 10:45 PM CST | Special Weather Statement | MOB | Wilcox | 30 min |
| Feb 12, 11:23 PM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 37 min |
| Feb 12, 11:54 PM CST | Special Weather Statement | MOB | Baldwin | 51 min |
| Feb 13, 12:21 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 13, 2:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Feb 13, 3:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 13, 10:38 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 13, 10:39 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.